MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD EDS3 DRAINAGE SYSTEM; CSF DRAIN SYS/CRANIAL ACCESS

INTEGRA LIFESCIENCES MANSFIELD EDS3 DRAINAGE SYSTEM; CSF DRAIN SYS/CRANIAL ACCESS
Catalog Number 821730C
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that the above luer lock of the external drainage system (id (b)(6)) was broken, and cerebrospinal fluid (csf) was leaking onto the floor while emptying the collection reservoir of the external ventricular drain (evd).All other connections remained intact.Due to the location of the break, the entire evd system needed to be replaced, not just the collection bag.The two broken sections were secured with waterproof tape to maintain as much sterility as possible.The drain was removed at the bedside, and the site was sutured closed.The tip of the catheter and csf were sent for culture, and while awaiting results, the patient received three days of intravenous vancomycin and fluconazole.The cultures returned positive for contamination.A facility reported: "when emptying the collection reservoir of the external ventricular drain (evd) of 68-year-old patient, cerebrospinal fluid (csf) noted to be leaking on the floor.On closer inspection, the evd was noted to be broken above the luer lock where the bag can be changed.All other connections remained intact.Due to the placement of the break, the entire evd system would need to be replaced (not just the collection bag).The two broken sections were secured with waterproof tape to attempt to keep the system as sterile as possible.The drain was removed at the bedside and the site sutured closed.The tip of the catheter and csf were sent for culture.While awaiting results, patient received three days of intravenous vancomycin and fluconazole; cultures returned positive for contamination.".
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h11.The external drainage system (id (b)(6)) was not returned for evaluation as the product is not available for return as per customer and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause(s) of the reported issue could not be determined, however, the possible root cause for the issue reported by the customer, could be due to human misuse.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.A corrective and preventative action (capa) was initiated to investigate this issue.
 
Event or Problem Description
N/a.

Brand Name
EDS3 DRAINAGE SYSTEM
Common Device Name
CSF DRAIN SYS/CRANIAL ACCESS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21721035
Report Number3013886523-2025-00059
Device Sequence Number9492107
Product Code JXG
UDI-Device Identifier10381780521020
UDI-Public10381780521020
Combination Product (Y/N)N
PMA/510(K) Number
K172537
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number821730C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2025
Supplement Date Received by Manufacturer07/24/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age68 YR
Patient SexUnknown